MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2019: gmk sphere general set, ref 11.01002, lot 1901027: (b)(4) items manufactured and released on 27-feb-2019.Expiration date: 2024-02-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Considering the specific component femoral impactor/ extractor, ref77.11.0063, lot mat27910 ((b)(4) pieces): this is the 4th case received for the breakage of the central body.Additional item involved in the event (same issue, different lot): gmk sphere general set, ref 11.01002, lot 1810920: (b)(4) items manufactured and released on 16-jan-2019.Expiration date: 2024-01-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Considering the specific component femoral impactor/ extractor, ref77.11.0063, lot mat26932 ((b)(4) pieces): this is the 2nd case received for the breakage of the central body.The other complaint is [(b)(4)].Visual inspection performed by r&d project manager: from the visual inspection it is not possible to identify the real cause of the breakage because of the lack of the broken part.We can imagine that the breakage could be happened due to excessive tightening force applied during femoral implant fixation and, as reported on the complaint form, the surgeon tried to adjust the flexion of the femoral component.
 
Event or Problem Description
When the surgeon impacts the trial femoral component, two femoral impactor broke (central body).The reason for the breakage is that the force was applied to correct the flexion of the trial femoral component.The surgery was completed with another company's instrument which was stored at the hospital.

Brand Name
GMK SPHERE GENERAL SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8673856
Report Number3005180920-2019-00448
Device Sequence Number19460722
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Catalogue Number11.01002
Device Lot Number1901027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR